Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2001, 7:37 PM EDT for Noble County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 12, 2001, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:10 PM EDT | Thunderstorm Wind | Caldwell, OH | Thunderstorm winds downed several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:54 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 4:54 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 454 PM EDT TUE JUN 12 2001 UPDATING FOR WATCH. FCSTID = 22 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ014...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZON&ES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Special weather statement, Jun 12, 4:45 PM EDT, 2 hours 52 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004- 012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER FAYETTE GREENE INDIANA WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE. IF THUNDERSTORMS DO BECOME SEVERE...WARNINGS WILL BE ISSUED.
Special weather statement, Jun 12, 7:30 PM EDT, 7 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ002>004-012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 730 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER INDIANA IN WEST VIRGINIA... HANCOCK IN OHIO... CARROLL COLUMBIANA COSHOCTON HARRISON JEFFERSON TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT GUERNSEY MONROE MUSKINGUM NOBLE
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 53 min |
| Jun 12, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 67 min |
| Jun 12, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.